Table of Contents
Journal of Computational Engineering
Volume 2014, Article ID 501590, 18 pages
http://dx.doi.org/10.1155/2014/501590
Research Article

Shape of Slender Axisymmetric Ventilated Supercavities

Institute of Hydromechanics, National Academy of Sciences of Ukraine, Zhelyabova 8/4, Kyiv 03680, Ukraine

Received 29 November 2013; Accepted 27 January 2014; Published 23 March 2014

Academic Editor: Fu-Yun Zhao

Copyright © 2014 Igor Nesteruk. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The integral-differential equation was obtained to simulate unsteady evolutions of the slender axisymmetric ventilated supercavity with the use of one-dimensional inviscid flow of the incompressible gas in the channel between the cavity surface and the body of revolution. For small ventilation rates, the solution of this equation was expressed as asymptotic series. In the steady case the nonlinear differential equation and its solutions were obtained. It was shown that the ventilation can increase and diminish the supercavity dimensions. Examples of calculations for different hull shapes are presented. At some critical values of the gas injection rate the cavity dimensions can become unbounded. Stability of steady and pulsating gas cavities was investigated in the case of the low gas injection rate.